Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 6, 2005, 6:59 PM EDT for Knox County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 6, 2005, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Knox County, TN
The radar
The Knoxville radar (KMRX), 54 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 062259
SVRMRX
TNC093-062345-
/O.NEW.KMRX.SV.W.0113.050606T2259Z-050606T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
659 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF KNOXVILLE
* UNTIL 745 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KNOXVILLE. THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MASCOT...MALONEYVILLE...LAKE FOREST AND KIMBERLIN HEIGHTS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3608 8407 3591 8429 3579 8415 3585 8385
3596 8363 3617 8371 3619 8395
$$
SON1 follow-up statement
000
WWUS54 KMRX 062319
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
719 PM EDT MON JUN 6 2005
TNC093-062345-
/O.CON.KMRX.SV.W.0113.000000T0000Z-050606T2345Z/
KNOX TN-
719 PM EDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR KNOX
COUNTY...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MALONEYVILLE...OR ABOUT NEAR KNOXVILLE...MOVING
NORTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIMBERLIN HEIGHTS AND MASCOT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3608 8407 3591 8429 3579 8415 3585 8385
3596 8363 3617 8371 3619 8395
$$
SONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 6, 3:30 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT MON JUN 6 2005 .SHORT TERM...(TONIGHT)...SCATTERED THUNDERSTORMS CONTINUING TO TRACK NORTH INTO THE MRX CWA THIS AFTERNOON. SOME OF THE STORMS ARE QUITE STRONG AND ARE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. THESE STORMS ARE FORMING IN A RATHER STRONGLY UNSTABLE AIR MASS WITH THE AID OF MOISTURE AND LIFT PUSHING IN ADVANCE OF A FRONTAL BOUNDARY. EXPECT STORMS TO DIMINISH OVERNIGHT WITH LOSS OF DIURNAL HEATING. .LONG TERM......(TUESDAY THROUGH MONDAY)...CONTINUED UNSETTLED WEATHER PATTERN THROUGH THE REST OF THE WEEK WITH NORMAL SUMMERTIME AFTERNOON/EVENING CONVECTION POSSIBLE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 70 87 69 / 50 30 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 86 68 87 67 / 50 30 40 20 OAK RIDGE, TN 86 68 86 67 / 50 30 40 20 TRI CITIES AIRPORT, TN 84 65 86 64 / 50 30 40 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
Hazardous weather outlook, Jun 6, 3:40 AM EDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT MON JUN 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 340 AM EDT (240 AM CDT) MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO INCREASE AS WELL. SINCE THE STORMS WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING. ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO PENNY SIZE. NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. COVERAGE OF THE SEVERE STORMS SHOULD REMAIN ISOLATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
In the hours before
Special weather statement, Jun 6, 3:05 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT MON JUN 6 2005 TNZ099-100-062004- BRADLEY TN-HAMILTON TN- INCLUDING THE CITIES OF...CHATTANOOGA AND CLEVELAND 305 PM EDT MON JUN 6 2005 A VERY STRONG THUNDERSTORM OVER HAMILTON COUNTY WILL LIKELY HAVE WINDS 40 TO 50 MPH WITH HAIL UP TO 1/2 INCH POSSIBLE. THIS IS A LITTLE LESS THAN SEVERE LEVEL THUNDERSTORMS WHICH HAVE 58 MPH WINDS AND GREATER AND HAIL 3/4 INCH OR LARGER...HOWEVER THESE ARE STRONG ENOUGH TO PUSH OVER SOME WINDS. THE NATIONAL WEATHER SERVICE IN MORRISTOWN WILL CONTINUE TO MONITOR THIS STORM AND IF FURTHER STRENGTHENING OCCURS...ISSUE A SEVERE THUNDERSTORM WARNING IF NEEDED.
Local storm report, Jun 6, 5:52 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
552 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG SIGNAL MOUNTAIN 35.13N 85.34W
06/06/2005 HAMILTON TN LAW ENFORCEMENT
1 TREE AND POWERLINES DOWN ON TUCKER STREET.
0230 PM TSTM WND DMG 6 NNW CHATTANOOGA 35.15N 85.30W
06/06/2005 HAMILTON TN LAW ENFORCEMENT
1 TREE, POWERLINES AND A POWER POLE DOWN ON SEVIER ST. IN
HIXSON.
&&
FERRELLLocal storm report, Jun 6, 6:22 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MURPHY 35.09N 84.03W
06/06/2005 1.00 INCH CHEROKEE NC PUBLIC
QUARTER SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.
0545 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/06/2005 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPLocal storm report, Jun 6, 6:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/06/2005 CHEROKEE NC LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
OFFICE.
&&
MEPLocal storm report, Jun 6, 6:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MURPHY 35.09N 84.03W
06/06/2005 1.75 INCH CHEROKEE NC PUBLIC
GOLFBALL SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 6, 3:18 PM EDT | Flash Flood Warning | MRX | Hamilton | 117 min |
| Jun 6, 4:19 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 30 min |
| Jun 6, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 38 min |
| Jun 6, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 37 min |
| Jun 6, 7:23 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 37 min |
| Jun 6, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.